MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8501
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robotic sigmoidectomy event description: two complaints occurred in the same case.Complaint 1 of 2: #(b)(6), complaint 2 of 2: #(b)(6).Field team was not present during device use.The first c8501 was placed within patient and approximately 30 minutes after deployment, the surgical team found that the sheath was separated from the green inner ring and a portion of the ring was hanging inside the patient.A second c8501 was used and the sheath separated from the green inner ring again 30 minutes after deployment, similar to the first c8501.The case was completed with the third c8501.No patient injury occurred.The surgical team also note that they would pull off looped cord from device before use, using the same procedure for 15 years.Images of devices are available products are available for return.Additional information received on 02jun2022 via email from account manager.The green placement ring detached from the sheath 30 minutes after deployment for both devices.Patient status: no patient injury.Type of intervention: case was completed with the third device.
 
Event or Problem Description
Procedure performed: robotic sigmoidectomy.Event description: two complaints occurred in the same case.Complaint 1 of 2: #(b)(4) - mfr# 2027111-2022-00636.Complaint 2 of 2: #(b)(4) - mfr# 2027111-2022-00637.Field team was not present during device use.The first c8501 was placed within patient and approximately 30 minutes after deployment, the surgical team found that the sheath was separated from the green inner ring and a portion of the ring was hanging inside the patient.A second c8501 was used and the sheath separated from the green inner ring again 30 minutes after deployment, similar to the first c8501.The case was completed with the third c8501.No patient injury occurred.The surgical team also note that they would pull off looped cord from device before use, using the same procedure for 15 years.Images of devices are available products are available for return.Additional information received on 02jun2022 via email from account manager.The green placement ring detached from the sheath 30 minutes after deployment for both devices.Patient status: no patient injury.Type of intervention: case was completed with the third device.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided, confirming complainant¿s experience of the sheath had separated from the inner ring.Based on the description of the event and the photos provided, it is possible that the reported event was caused by a weak or incomplete heat seal between the sheath and the inner ring.However, this could not be confirmed as the event unit was not returned.

Brand Name
C8501, S ALEXIS LAP SYS 6/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14748720
Report Number2027111-2022-00636
Device Sequence Number4793315
Product Code KGW
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928(17)250310(30)01(10)1444854
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberC8501
Device Catalogue Number101042501
Device Lot Number1444854
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown